Alert archive / Florida / Small Craft Advisories in 2016
Small Craft Advisory 32, NWS Tallahassee, FL
NWS Tallahassee, FL issued this small craft advisory at Jun 6, 2016, 6:22 PM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2016, 6:22 PM EDT (22:22 UTC)
- Expired
- Jun 7, 2016, 11:00 AM EDT
- In force
- 17 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted.
013 WHUS72 KTAE 062222 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 622 PM EDT MON JUN 6 2016 ...TROPICAL STORM WARNING REMAINS IN EFFECT FROM INDIAN PASS EASTWARD TO THE SUWANNEE RIVER OUT TO 60 NAUTICAL MILES... GMZ750-770-070900- /O.CAN.KTAE.TR.W.1003.000000T0000Z-000000T0000Z/ /O.NEW.KTAE.SC.Y.0032.160606T2222Z-160607T1500Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 622 PM EDT MON JUN 6 2016 ...SMALL CRAFT ADVISORY FOR ELEVATED SEAS IN EFFECT UNTIL 11 AM EDT TUESDAY... ...TROPICAL STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT TUESDAY. THE TROPICAL STORM WARNING HAS BEEN CANCELLED. * TIMING: THE WORST CONDITIONS ARE EXPECTED TO CONTINUE THROUGH MONDAY EVENING. * PEAK WINDS: 20 KNOTS WITH HIGHER GUSTS THIS EVENING. * PEAK SEAS: 11 FEET NEARSHORE AND 14 FEET OFFSHORE EAST OF PANAMA CITY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TROPICAL STORM WARNING MEANS SUSTAINED WINDS OF 39 TO 73 MPH ARE EXPECTED...IN THIS CASE...WITHIN THE NEXT 24 HOURS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ730-755-765-775-070900- /O.CON.KTAE.TR.W.1003.000000T0000Z-000000T0000Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 622 PM EDT MON JUN 6 2016 ...TROPICAL STORM WARNING REMAINS IN EFFECT... * TIMING: THE WORST CONDITIONS ARE EXPECTED THIS EVENING. * PEAK WINDS: 30 TO 40 KNOTS WITH GUSTS TO AROUND 50 KNOTS. * PEAK SEAS: 14 TO 18 FEET THIS EVENING OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TROPICAL STORM WARNING MEANS SUSTAINED WINDS OF 34 TO 63 KNOTS ARE EXPECTED...IN THIS CASE...WITHIN THE NEXT 24 HOURS. && $$
1 follow-up statement
811 WHUS72 KTAE 070550 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 150 AM EDT TUE JUN 7 2016 ...SMALL CRAFT ADVISORY IN EFFECT FOR WAVES AROUND 7 FEET... GMZ730-755-765-775-071500- /O.CAN.KTAE.TR.W.1003.000000T0000Z-000000T0000Z/ /O.EXA.KTAE.SC.Y.0032.000000T0000Z-160607T1500Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 150 AM EDT TUE JUN 7 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING... ...TROPICAL STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT THIS MORNING. THE TROPICAL STORM WARNING HAS BEEN CANCELLED. * PEAK SEAS: 5 TO 7 FEET WITH OCCASIONAL SEAS TO 9 FEET. * WINDS: GENERALLY BELOW 15 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ750-770-071500- /O.CON.KTAE.SC.Y.0032.000000T0000Z-160607T1500Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 150 AM EDT TUE JUN 7 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * PEAK SEAS: 5 TO 7 FEET WITH OCCASIONAL SEAS TO 9 FEET. * WINDS: GENERALLY BELOW 15 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Jun 6, 6:17 PM EDT, 5 minutes earlier.
Area forecast discussion, Jun 6, 6:17 PM EDT, 5 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
617 PM EDT MON JUN 6 2016
...Tropical Storm Colin will Approach the Florida Big Bend Coast
this Evening...
.NEAR TERM [Through Tonight]...
TS Colin is has entered our offshore coastal waters as a very
asymmetric system with tropical-storm force winds displaced to the
east of the center. Colin is forecast to make landfall near the
Aucilla River this evening. We were able to drop the TS warnings
west of Apalachicola. Based on radar trends, we also dropped the
flood watch for the Florida Panhandle and Southwest Georgia
counties west of the Apalachicola and Flint Rivers. Across our
eastern zones, flooding and tropical storm force winds will remain
a threat in the indicated areas. As far as surge is concerned,
inundation has peaked as we have passed the high tide cycle.
Please see the latest hurricane local statement for additional
details on Colin's remaining impacts.
.SHORT TERM [Tuesday Through Wednesday Night]...
In the wake of TS Colin, drier air will advect into the region for
most of the short-term period as the cold front stalled northwest of
the area today gets pulled toward the southeast. There will be some
residual low PoPs across our southeastern zones as the front pushes
across that region. As with most summer "cold" fronts (which are
more "dry" fronts than anything) daytime temps will still remain hot
and we are looking for highs in the lower 90s both Tuesday and
Wednesday. Overnight lows will dip into 60s along and north of I-10
with some areas north of the interstate seeing mid 60s Wednesday
night.
.LONG TERM [Thursday Through Monday]...
Upper level ridging will generally build over the area this period
as the large trough lifts away to the northeast. This will allow
temps to gradually increase. At the surface, both the GFS and NAM
show another weak low drifting northward across the eastern GOMEX,
originating from the blob of convection currently over the
northwestern Caribbean Sea. Its too early to tell whether this will
actually occur. For now, the forecast is pretty dry through the end
of the weak with some slight to low chance PoPs edging northward
into the region from Friday through the weekend. However, it would
still be prudent to keep an eye on the tropics.
&&
.AVIATION [Through 18Z Tuesday]...
IFR conditions will continue through late afternoon with heavy rain
and occasionally low cigs. Conditions will improve overnight as
Colin exits northeast, with VFR conditions forecast to return.
&&
.MARINE...
Tropical Storm warnings were dropped for the waters west of
Apalachicola as tropical-storm force winds are not longer expected
there due to the very asymmetric nature of TS Colin. A small craft
advisory has been issued in its place for hazardous seas which
will not drop below advisory criteria until about 15Z Tuesday. As
pulls away from the area, winds and seas will quickly subside
late tonight and then remain low through the end of the week,
unless of course, another tropical lifts northward from the
Caribbean Sea as a few models are indicating.
&&
.FIRE WEATHER...
Drier air will arrive on Wednesday, however, fuel moisture will
remain high so there are no fire weather concerns.
&&
.HYDROLOGY...
Widespread rainfall totals to 3 to 5 inches with isolated totals
of 8 to 10 inches will cause area rivers to rise over the next
couple of days. However, at this time, the only river in flood is
the St. Marks and riverine flooding is not anticipated elsewhere
except for some storm surge flooding on the Lower Suwannee River.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 73 92 71 94 68 / 80 10 0 0 0
Panama City 75 89 74 88 72 / 50 10 0 0 0
Dothan 71 91 67 89 64 / 50 10 0 0 0
Albany 71 92 67 90 65 / 90 10 0 0 0
Valdosta 72 90 68 91 67 / 100 20 0 0 0
Cross City 74 90 72 94 71 / 100 30 10 10 10
Apalachicola 74 88 74 89 72 / 70 10 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch until 2 AM EDT Tuesday for Coastal Dixie-Coastal
Franklin-Coastal Jefferson-Coastal Taylor-Coastal Wakulla-
Gadsden-Inland Dixie-Inland Franklin-Inland Jefferson-
Inland Taylor-Inland Wakulla-Lafayette-Leon-Liberty-Madison.
Tropical Storm Warning for Coastal Dixie-Coastal Franklin-
Coastal Jefferson-Coastal Taylor-Coastal Wakulla-Inland
Dixie-Inland Taylor-Lafayette.
High Rip Current Risk through Tuesday morning for Coastal Bay-
Coastal Gulf-South Walton.
High Surf Advisory until 8 AM EDT /7 AM CDT/ Tuesday for Coastal
Bay-Coastal Gulf-South Walton.
GA...Flood Watch until 2 AM EDT Tuesday for Ben Hill-Berrien-Brooks-
Colquitt-Cook-Decatur-Grady-Irwin-Lanier-Lowndes-Mitchell-
Thomas-Tift-Turner-Worth.
AL...None.
GM...Tropical Storm Warning for Apalachee Bay or Coastal Waters From
Keaton Beach to Ochlockonee River Fl out to 20 Nm-Coastal
Waters From Ochlockonee River to Apalachicola Fl out to 20
Nm-Coastal waters from Suwannee River to Keaton Beach out
20 NM-Waters from Suwannee River to Apalachicola FL from 20
to 60 NM.
Small Craft Advisory until 11 AM EDT Tuesday for Coastal waters
from Apalachicola to Destin FL out 20 NM-Waters from
Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...Wool
SHORT TERM...Wool
LONG TERM...Wool
AVIATION...Wool
MARINE...Wool
FIRE WEATHER...Weston
HYDROLOGY...WoolIn the hours before
Local storm report, Jun 6, 12:31 PM EDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1231 PM EDT MON JUN 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 PM HEAVY RAIN 5 E TALLAHASSEE 30.44N 84.20W
06/06/2016 M0.00 INCH LEON FL PUBLIC
FORMER NWS EMPLOYEE MEASURED 6.35 INCHES STORM TOTAL AND
5.2 INCHES SINCE 7AM.
&&
CAMPLocal storm report, Jun 6, 12:53 PM EDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1253 PM EDT MON JUN 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HEAVY RAIN 5 SE TALLAHASSEE 30.39N 84.22W
06/06/2016 M0.00 INCH LEON FL COCORAHS
FORMER NWS EMPLOYEE REPORTS 3.86 INCHES OVER THE PAST 4
HOURS.
&&
CAMPLocal storm report, Jun 6, 1:12 PM EDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
112 PM EDT MON JUN 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM FLASH FLOOD 4 E TALLAHASSEE 30.44N 84.21W
06/06/2016 LEON FL COUNTY OFFICIAL
WEEMS ROAD CLOSED DUE TO HIGH WATER.
&&
CAMPLocal storm report, Jun 6, 1:45 PM EDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
145 PM EDT MON JUN 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 PM HEAVY RAIN 3 NE TALLAHASSEE COML A 30.47N 84.24W
06/06/2016 M5.00 INCH LEON FL AMATEUR RADIO
5 INCHES NEAR CENTERVILLE AND CAPITAL CIRCLE NE
&&
EWESTONLocal storm report, Jun 6, 1:51 PM EDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
151 PM EDT MON JUN 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 PM FLOOD 1 WNW CENTERVILLE 30.56N 84.19W
06/06/2016 LEON FL PUBLIC
REPORT OF CREEK OVERFLOWING FROM MPING.
&&
EWESTONLocal storm report, Jun 6, 5:40 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
540 PM EDT MON JUN 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM HEAVY RAIN 2 NNE WADESBORO 30.53N 84.06W
06/06/2016 M10.56 INCH LEON FL PUBLIC
REPORT OF 10.56 INCHES OF RAIN FROM PERSONAL WEATHER
STATION.
&&
EWESTONThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 9:56 PM EDT | Flood Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 9 more | 27 hr |
| Jun 6, 1:56 AM EDT | High Surf Advisory | TAE | Bay, Gulf, Walton | 24 hr |
| Jun 6, 9:00 AM EDT | Special Marine Warning | TAE | 45 min | |
| Jun 6, 10:12 AM EDT | Special Marine Warning | TAE | 48 min | |
| Jun 6, 10:19 AM EDT | Flash Flood Warning | TAE | Jefferson, Leon, Wakulla | 3 hr |
| Jun 6, 10:59 AM EDT | River Flood Warning | TAE | Dixie, Levy | 27 hr |
| Jun 6, 11:17 AM EDT | Flash Flood Warning | TAE | Bay | 3 hr |
| Jun 6, 1:05 PM EDT | Flash Flood Warning | TAE | Gadsden, Jefferson, Leon, Taylor, Wakulla | 3 hr |
| Jun 6, 2:07 PM EDT | Flash Flood Warning | TAE | Bay | 3 hr |
| Jun 6, 2:58 PM EDT | River Flood Warning | TAE | Wakulla | 4 days |
| Jun 6, 3:52 PM EDT | Areal Flood Warning | TAE | Gadsden, Jefferson, Leon, Taylor, Wakulla | 3 hr |
| Jun 6, 4:52 PM EDT | Areal Flood Warning | TAE | Bay | 3 hr |
Nearby
Small Craft Advisories in Florida, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.